Korean J Dermatol.  2019 Jun;57(5):258-261. 10.0000/kjd.2019.57.5.258.

A Case of Stevens-Johnson Syndrome with Vanishing Bile Duct Syndrome

Affiliations
  • 1Department of Dermatology, CHA Bundang Medical Center, CHA University, Seongnam, Korea. derma97@gmail.com

Abstract

Stevens-Johnson syndrome (SJS) is a serious and potentially life-threatening disease. Vanishing bile duct syndrome (VBDS) is a rare cause of progressive cholestasis. Both syndromes are usually associated with the use of specific drugs. VBDS in patients with SJS is most commonly associated with drug hypersensitivity. To our knowledge, to date, the literature contains only a single report of toxic epidermal necrolysis associated with VBDS in Korea. We report a case of drug-induced SJS with acute onset of VBDS and present a review of the literature in this context. This case highlights the importance of awareness among clinicians regarding drug reactions, their severity, as well as diagnostic modalities and optimal management strategies in these cases.

Keyword

Stevens-Johnson syndrome; Vanishing bile duct syndrome
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr